

# Thirty-Third Board Meeting Agenda

GF/B33/01- Revision 2

PURPOSE: This document presents the Agenda of the Thirty-Third Global Fund Board Meeting. Geneva, Switzerland, from 31 March – 01 April 2015.



## Thirty-Third Board Meeting

# Agenda

# Pre-Meeting Day, Monday, 30 March 2015

09:00 - 10:00

**Global Fund and Youth** 

60 mins

Presenter: Head, Community, Rights and Gender Department

Discussion on youth participation and ensuring Global Fund

investments have an appropriate focus on adolescents and young people

10:00 - 10:30

**Coffee Break** 

**10:30- 12:00** 90 mins

## **Update on Committee activities**

**Presenters:** 

- Audit and Ethics Committee (AEC) Leadership
- Finance and Operational Performance Committee (FOPC) Leadership
- Strategy, Investment and Impact Committee (SIIC) Leadership
- Transitional Governance Committee (TGC) Leadership

**12:00 - 13:00** 60 mins

Update on the implementation of the funding model

Presenters: FOPC and SIIC Leadership;

Head Strategy, Impact and Investment Division;

Head, Grant Management Division

13:00 - 14:00 Lunch

Please note that afternoon briefing and training sessions will run from 14:00 in parallel with the Constituency Meetings (see next page for details)

14:00 - 18:00 Constituency Meetings

Opportunities for Constituencies to meet and discuss upcoming Board priorities

# Pre-Meeting Day, Monday, 30 March 2015 (continued)

**Details of afternoon briefing and training sessions** (these are running in parallel with the Constituency Meetings from 14:00)

14:00 - 15:30

14:00 - 15:30

Training on *Board Effect* Platform for Board Members, Alternates and Focal Points

Presenter: Office of Board Affairs (OBA)

**Induction for Board Members, Alternates** and **Focal Points** 

Presenters: Board Leadership, Office of Board Affairs, Management Executive Committee Members, Selected Board Members

Additional sessions can be arranged on request. Please contact OBA

Opportunity for Board Members to obtain a briefing on Global Fund structure and governance processes and procedures.

14:00 - 16:00 and 16:00 - 18:00

Risk Management training

Presenter: Chief Risk Officer

## **Training on Risk Management for Board Delegates**

The Board, in its Thirty-second meeting, decided that a training in risk management should be offered as part of the induction provided to Board and committee members.

This session, that will be open to all delegates, will provide participants with an understanding of how the Global Fund manages risk in its grants as well as in the Secretariat's operations:

- Board and committee oversight arrangements over risk management;
- the risk management policy;
- operational (= grant) risk management;
- the organizational risk register;
- risk differentiation; and
- how the Secretariat maintains adequate internal controls in its processes.

Background reading, in the form of a special Global Fund Observer paper on the subject, will be distributed before the session and participants will be expected to have read this before attending.

**18:15 – 18:45** Executive Session (Voting Board Members and Alternates only) Pre-Board discussion in Executive Session in preparation for Board Leadership Appointment Decision.

19:00 - 20:30 Welcome Reception

# Day 1, Tuesday 31 March 2015

**Document** Reference

## 08:15 - 09:00

#### **Opening**

45 mins

- Welcome remarks from Chair and Vice-Chair of the Board
- Review of actions arising from 32nd Board Meeting **Action Sheet**
- Overview of agenda and sequencing of decisions
- Election of new Board Leadership

Presenter: Board Leadership

Decision: Approval of the Rapporteur <u>Decision</u>: Approval of the Agenda

<u>Decision</u>: Approval of Board Leadership,

April 2015 – Q1 2017

GF/B33/01 - Revision 2

09:00 - 09:45

## **Update from Executive Director**

45 mins

## **Financial Oversight**

#### 09:45 - 10:30 45 mins

## 2014 Financial Performance: End of Year Results

- Financial position of the Global Fund: 2014 Overview
- Pledges and contributions
- Grant expenses and disbursements
- **Operating Expenses**
- Foreign Exchange Update

Presenters: AEC Leadership; FOPC Leadership; Chief Financial Officer; Global Fund External

GF/B33/02 GF/B33/03 - Revision 1

**Auditors Ernst & Young** 

#### 10:30 - 11:00

#### **Break**

#### 11:00 - 11:45 45 mins

## **Annual Financial Report 2014 and Audited Consolidated Financial Statements**

**Audited Financial Statements** 

Presenters: AEC Leadership; FOPC Leadership; Chief Financial Officer; Global Fund External Auditors

**Ernst & Young** 

Decision: Approval of Global Fund Annual Financial Report 2014, including the 2014 Audited Consolidated Financial Statements Decision: Approval of 2014 Statutory Financial

GF/B33/02 GF/B33/03- Revision 1

**Statements** 

#### Document Reference

# Day 1, Tuesday 31 March 2015 (cont.)

11:45 - 12:00

**Appointment of the External Auditor** 

15 mins

Presenters: AEC Leadership; FOPC Leadership;

Chief Financial Officer

Decision: Appointment of Ernst and Young as the Global

Fund External Auditor for the 2015 Fiscal Year

GF/B33/23

## **Assessment of Organizational Performance**

12:00 - 13:00

60 mins

Corporate Key Performance (KPI) Indicators

Approval of remaining 2015 performance targets and reporting on 2014 KPI results

Presenters: AEC, FOPC and SIIC Leadership;

**Chief Financial Officer** 

Decision: Approval of remaining 2015 performance targets

GF/B33/04

13:00 - 14:00

Lunch

## Risk Oversight

14:00 - 14:45

45 mins

<u>Presentation of Risk Management Report:</u>

- Implementation of the Risk Differentiation Framework
- Update on Risk and Assurance Initiative

Presenters: AEC, FOPC and SIIC Leadership; Chief Risk

GF/B33/05 Officer

14:45 - 15:30 45 mins

Office of the Inspector General (OIG) Matters

- OIG Annual Report 2014
- OIG Annual Opinion on Governance, Risk Management and Internal Controls

Presenters: AEC Leadership; Inspector General; Head, OIG Investigations; Executive Director

GF/B33/06 GF/B33/07

**Break** 15:30 - 16:00

# Day 1, Tuesday 31 March 2015 (continued)

Document Reference

**16:00 – 16:30** 30 mins Office of the Inspector General (OIG) Matters (continued)

• Update on Implementation of OIG Agreed Management Actions

Presenter: AEC Leadership; Inspector General; Head, OIG Investigations; Chief Risk Officer; Head, Grant Management

GF/B33/08

## **Strategy Oversight**

**16:30 – 17:30** 60 mins

Update on Community, Rights and Gender Matters

Presenters: SIIC Leadership; Head, Community, Rights and Gender Department

GF/B33/09

#### 17:30 - 17:45

## **Short Break prior to Executive Session**

**17:45 – 18:15** 30 mins

**Executive Session** (Voting Board Members and Alternates only)

- Annual Assessment Executive Director
- Annual Assessment Inspector General

Presenters: Board Leadership

### End of Day 1

# Day 2, Wednesday 01 April 2015

Document Reference

## **Strategy and Policy Oversight**

<b>08:30 - 08:45</b> 15 mins	Overview of the Strategy Development Process Presenters: SIIC Leadership
08:45 - 10:15	Undate from Technical Review Panel (TRP)

**08:45 – 10:15** 90 mins

<u>Update from Technical Review Panel (TRP)</u>

 Lessons learned from implementation of the funding model and TRP input into planning for next strategy

Presenters: SIIC Leadership; TRP Leadership; Head, Grant Management

GF/B33/10 GF/B32/ER09

10:15- 10:45	Break	
<b>10:45 – 11:30</b> 45 mins	Global Fund Policy on co-infections and co-morbidities  Presenter: SIIC Leadership; Head, Strategy and Policy; Head, Grant Management	
	<u>Decision</u> : Recommendation to the Board on Co-infections and Co-morbidities of the three diseases	GF/B33/11

## Development of the 2017-2021 Strategy

<b>11:30 - 12:30</b> 60 mins	Report of the Development Continuum Working Group	
oo mms	Presenter: Anders Nordström, Chair of the Development Continuum Working Group; SIIC Leadership	GF/B33/12

	<u> </u>	
12:30 - 13:30	Lunch	
<b>13:30– 15:00</b> 90 mins	Strategy Development and Partnership Forums process	
)	Presenters: SIIC Leadership; Head, Policy and Strategy; Head, Office of Board Affairs	GF/B33/13 – Revision 1

# Day 2, Wednesday 01 April 2015 (continued)

Document Reference

#### Governance

**15:00 – 15:30** 30 mins

Ethics Official 2014 Annual Report

Presenter: AEC Leadership; Ethics Official

GF/B33/14

15:30 - 16:00 Break

**16:00 - 16:45** 45 mins **Ethics and Integrity Initiative** 

Presenter: Chair of the Ethics Steering Committee; Chair, AEC; Wendy Harrison, Independent AEC Member

Decision: Approval of Code of Ethical Conduct

for Governance Officials and Terms of

Reference of the Global Fund Ethics Officer GF/B33/15 – Revision 1

**Partnerships and Resource Mobilization** 

16:45 - 17:30

Update on Resource Mobilization and 5th Replenishment campaign

45 mins

Presenters: FOPC Leadership; Director,

External Relations GF/B33/16

17:30 - 18:00 Closing

Presenter: Board Leadership

**Closing Remarks** 

Handover to new Board Leadership

## **Indicative List of Board Meeting Materials**

## **For Board Decision**

Document Ref.	Title	Format
GF/B33/01 - Revision 2	Agenda	Paper
GF/B33/03 - Revision 1	Global Fund Annual Financial Report 2014 and 2014 Audited Consolidated Financial Statements	Paper
GF/B33/04 A & B	Global Fund Corporate Key Performance Indicators: 2015 Performance Targets	Paper/ Slide deck
GF/B33/11	Global Fund Support for Co-infections and Co-morbidities	Paper
GF/B33/15 – Revision 1	Ethics and Integrity Initiative Plus Annexes A, B, C	Paper
GF/B33/23	Appointment of the External Auditor	Paper

## For Board Information and Discussion

Please note that the pre-reads listed below will be posted on the Board Effect Platform. Board constituencies will be notified as and when new material becomes available.

GF/B33/02	Financial Situation of the Global Fund : 2014 Actuals	Slide deck
GF/B33/05	Risk Management Report	Paper
GF/B33/06	Office of the Inspector General 2014 Annual Report	Paper
GF/B33/07	Office of the Inspector Annual Opinion on Governance, Risk Management and Internal Controls of the Global Fund	Paper
GF/B33/08	Office of the Inspector General Status Update on Agreed Management Actions	Paper
GF/B33/09	Update on Community, Rights and Gender Matters	Paper
GF/B32/ER09	Technical Review Panel Report Windows 3-4 Shared with the Board on 13 February 2015	Paper
GF/B33/10	<u>Update from the Technical Review Panel</u>	Slide deck
GF/B33/12	Report of the Development Continuum Working Group	Paper

GF/B33/13 - Revision 1	Update on Strategy Development and Partnership Forums	Slide deck
GF/B33/14	Ethics Official 2014 Annual Report	Paper
GF/B33/16	Update on 5 <sup>th</sup> Replenishment Campaign	Slide deck
GF/B33/17	Audit and Ethics Committee Report to the Board	Paper
GF/B33/18	Finance and Operational Performance Committee Report to the Board	Paper
GF/B33/19	Strategy, Investment and Impact Committee Report to the Board	Paper
GF/B33/20	<u>Transitional Governance Committee Report to the Board</u>	Paper
GF/B33/21	Recoveries Report	Paper
GF/B33/22	Report of Board Decisions taken in between in-person sessions of the Board	Paper
GF/B32/29 – Revision 1	Report of the Thirty-Second Board Meeting Approved by electronic vote 9 February 2015	Paper

Note: Underlined document titles indicate regular reports or updates to the Board